Hyperkalemia in fatal MDMA ('ecstasy') toxicity
Ravina P, Quiroga JM, Ravina T.
Hospital Xeral-Cies, Vigo, Spain.
Int J Cardiol. 2004 Feb;93(2-3):307-8.
ABSTRACT3,4-Methylenedioxymethamphetamine (MDMA, 'ecstasy') is an amphetamine synthetic analog widely used as an recreational drug. Acute and severe toxic effects following MDMA ingestion include hyperthermia, arrhythmias, rhabdomyolisis, disseminated intravascular coagulation, hepatotoxicity and even death. Recently, we treated a patient in whom hyperkalemia, in the absence of renal failure, aggravated the expected toxic complications of MDMA, becoming the immediate cause of his death.Brain damage?
Deaths in New York
Long-term brain damage?
Toxic metabolites of MDMA?
and further reading
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World
The Good Drug Guide
The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family